Alert archive / Wyoming / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 60, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 7, 2017, 4:00 PM MDT for Laramie County, Wyoming. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2017, 4:00 PM MDT (22:00 UTC)
- Expired
- Jul 7, 2017, 4:34 PM MDT
- In force
- 34 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 27 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2308 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
008
WUUS55 KCYS 072200
SVRCYS
WYC021-072245-
/O.NEW.KCYS.SV.W.0060.170707T2200Z-170707T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
400 PM MDT FRI JUL 7 2017
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Southwestern Laramie County in southeastern Wyoming...
* Until 445 PM MDT
* At 400 PM MDT, a severe thunderstorm was located near Crystal Lake
Campground, or 16 miles west of Cheyenne, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
southwestern Laramie County.
This includes Interstate 80 in Wyoming between mile markers 342 and
352.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4100 10519 4112 10519 4116 10499 4101 10498
TIME...MOT...LOC 2200Z 266DEG 9KT 4109 10510
HAIL...1.00IN
WIND...60MPH
$$
Cox3 follow-up statements
947
WWUS55 KCYS 072211
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
411 PM MDT FRI JUL 7 2017
WYC021-072245-
/O.CON.KCYS.SV.W.0060.000000T0000Z-170707T2245Z/
Laramie WY-
411 PM MDT FRI JUL 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR SOUTHWESTERN LARAMIE COUNTY...
At 410 PM MDT, a severe thunderstorm was located 8 miles southeast of
Crystal Lake Campground, or 14 miles west of Cheyenne, moving east at
10 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
This severe thunderstorm will remain over mainly rural areas of
southwestern Laramie County.
This includes Interstate 80 in Wyoming between mile markers 342 and
352.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4100 10519 4112 10519 4116 10499 4101 10498
TIME...MOT...LOC 2210Z 266DEG 9KT 4109 10506
HAIL...1.50IN
WIND...<50MPH
$$
Cox566
WWUS55 KCYS 072219
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
419 PM MDT FRI JUL 7 2017
WYC021-072245-
/O.CON.KCYS.SV.W.0060.000000T0000Z-170707T2245Z/
Laramie WY-
419 PM MDT FRI JUL 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR SOUTHWESTERN LARAMIE COUNTY...
At 419 PM MDT, a severe thunderstorm was located 10 miles southeast
of Crystal Lake Campground, or 13 miles west of Cheyenne, moving east
at 10 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
This severe thunderstorm will remain over mainly rural areas of
southwestern Laramie County.
This includes Interstate 80 in Wyoming between mile markers 346 and
352.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4101 10512 4113 10512 4114 10507 4115 10499
4101 10498
TIME...MOT...LOC 2219Z 271DEG 9KT 4108 10503
HAIL...1.50IN
WIND...<50MPH
$$
Cox539
WWUS55 KCYS 072234
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
434 PM MDT FRI JUL 7 2017
WYC021-072244-
/O.CAN.KCYS.SV.W.0060.000000T0000Z-170707T2245Z/
Laramie WY-
434 PM MDT FRI JUL 7 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LARAMIE COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 4101 10512 4113 10512 4114 10507 4115 10499
4101 10498
TIME...MOT...LOC 2230Z 266DEG 9KT 4108 10498
$$
CoxWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:20 PM MDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 7, 2:20 PM MDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 220 PM MDT Fri Jul 7 2017 .SHORT TERM...(This evening through Sunday) Issued at 220 PM MDT Fri Jul 7 2017 Showers and a few storms confined mainly over the mtns so far this afternoon but they should increase in coverage into this evening and spread into the adjacent plains before dissipating later this evening. Activity will be aided by a weak shortwave that will move across the area this evening. Gusty winds should be the main threat from any storms. It will be continued quite warm over the weekend with an upper high centered over Utah and the CWA under northwesterly flow aloft on its front side. Expect to see less convection Saturday as the CWA looks to be behind the departing shortwave with some mid- level subsidence likely hindering convection. mainly dry saturday night into Sunday then convection should pop up again Sunday afternoon as another weak impulse approaches the area. .LONG TERM...(Sunday night through Friday) Issued at 220 PM MDT Fri Jul 7 2017 The large area of high pressure centered over the southwest will weaken a bit by Monday as a series of shortwaves move across the northern periphery of the ridge, bringing an increased chance of showers and thunderstorms to our region next week. Timing of the individual shortwaves will be difficult until we get into the near term, but for now have kept PoPs going in a typical diurnal cycle of afternoon/evening thunderstorms. Next week looks to be warm but not excessively warm as we have seen the past few days. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1135 AM MDT Fri Jul 7 2017 VFR category expected to prevail across SE Wyoming and the western Nebraska Panhandle for the next 24 hours. We do have a mention of thunderstorm vicinity for Laramie and Cheyenne closer to where we will see thunderstorms initiate across the Snowy and Laramie mountain ranges with a general southeasterly movement off the higher terrain in the late afternoon and early evening hours. && .FIRE WEATHER... Issued at 220 PM MDT Fri Jul 7 2017 Scattered showers and thunderstorms will occur into this evening mainly around the mountains. Somewhat less activity is expected over the weekend into early next week before chances increase again and become more widespread by the middle of next week. Wetting rains will also become more likely by the middle of next week. Otherwise warm conditions will continue with winds mostly light outside of any thunderstorms. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RE LONG TERM...JG AVIATION...JG FIRE WEATHER...RE
Hazardous weather outlook, Jul 7, 6:04 AM MDT, 9 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 604 AM MDT Fri Jul 7 2017 NEZ002-003-019>021-054-055-095-096-WYZ101>119-081215- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 604 AM MDT Fri Jul 7 2017 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated to scattered showers and thunderstorms are expected across southeast Wyoming and the western Nebraska Panhandle this afternoon through early evening. The greatest coverage of storms is expected along and west of the Laramie Range in southeast Wyoming. A few storms may be strong to locally severe, containing strong winds and hail. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jul 7, 3:50 PM MDT, 10 minutes before
Special Weather Statement National Weather Service Cheyenne WY 350 PM MDT FRI JUL 7 2017 WYZ115-116-072230- South Laramie Range WY-Laramie Valley WY- 350 PM MDT FRI JUL 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY COUNTY UNTIL 430 PM MDT... At 349 PM MDT, Doppler radar was tracking a strong thunderstorm over Tie City Campground, or 8 miles southeast of Laramie, moving south at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Tie City Campground, Vedauwoo, Vedauwoo Campground, Yellow Pine Campground and The Buttes. This includes Interstate 80 in Wyoming between mile markers 319 and 332. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4127 10553 4131 10536 4114 10532 4112 10558 TIME...MOT...LOC 2149Z 356DEG 9KT 4124 10545 Cox
Special weather statement, Jul 7, 3:53 PM MDT, 7 minutes before
Special Weather Statement National Weather Service Cheyenne WY 353 PM MDT FRI JUL 7 2017 WYZ116-117-072245- South Laramie Range WY-South Laramie Range Foothills WY- 353 PM MDT FRI JUL 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE COUNTY UNTIL 445 PM MDT... At 352 PM MDT, Doppler radar was tracking a strong thunderstorm near Crystal Lake Campground, or 17 miles west of Cheyenne, moving east at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Laramie County. This includes Interstate 80 in Wyoming between mile markers 342 and 352. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4100 10519 4112 10519 4114 10499 4100 10499 TIME...MOT...LOC 2152Z 266DEG 9KT 4109 10513 Cox
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:42 PM MDT | Special Weather Statement | CYS | 48 min | |
| Jul 6, 8:23 PM MDT | Special Weather Statement | CYS | Platte | 67 min |
| Jul 7, 3:50 PM MDT | Special Weather Statement | CYS | Albany | 40 min |
| Jul 7, 3:53 PM MDT | Special Weather Statement | CYS | Laramie | 52 min |
| Jul 7, 4:27 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 31 min |
| Jul 7, 4:31 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 44 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.